Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 22, NWS Midland/Odessa, TX

March 22, 2007Brewster County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 22, 2007, 8:45 PM CDT for Brewster County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 22, 2007, 8:45 PM CDT (01:45 UTC)
Expired
Mar 22, 2007, 9:30 PM CDT
In force
45 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Brewster County, TX

The radar

The Midland/Odessa radar (KMAF), 231 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 22, 5:57 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 999 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
999 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 230146
SVRMAF
TXC043-230230-
/O.NEW.KMAF.SV.W.0022.070323T0145Z-070323T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
845 PM CDT THU MAR 22 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BREWSTER COUNTY IN SOUTHWEST TEXAS...

* UNTIL 930 PM CDT

* AT 844 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED OVER
  RURAL LOCATIONS OF BREWSTER COUNTY...ABOUT 32 MILES SOUTHWEST OF
  SANDERSON...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  RURAL OPEN COUNTRY OF SOUTHEASTERN BREWSTER COUNTY.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. IF YOU ARE IN THE
PATH OF THIS STORM... TAKE IMMEDIATE ACTION TO PROTECT LIFE AND
PROPERTY.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 2989 10307 2971 10283 2997 10244 3026 10286

$$
1 follow-up statement
000 
WWUS54 KMAF 230233
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
932 PM CDT THU MAR 22 2007

TXC043-230242-
/O.EXP.KMAF.SV.W.0022.000000T0000Z-070323T0230Z/
BREWSTER TX-
932 PM CDT THU MAR 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BREWSTER 
COUNTY EXPIRED AT 930 PM CDT...

AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED
THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER
WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN
CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO
PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 2989 10307 2971 10283 2997 10244 3026 10286

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 2:28 PM CDT, 6 hours 17 minutes earlier.

Area forecast discussion, Mar 22, 2:28 PM CDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
228 PM CDT THU MAR 22 2007

.SHORT TERM...
CUTOFF LOW CONTINUES TO SPIN JUST WEST OF THE BAJA PENINSULA THIS
AFTERNOON...WITH STRONG SOUTHWEST DIFFLUENT FLOW ALOFT DOWNSTREAM OF
IT.  SHORTWAVE TROUGHS CONTINUE TO TRANSLATE NORTH/NORTHEASTWARD
WITHIN THIS FLOW AND IMPART MID LEVEL SUPPORT FOR ADDITIONAL SHOWER
AND THUNDERSTORM DEVELOPMENT.  THERE ARE SOME BREAKS IN THE CLOUDS
OVER THE HIGHER TERRAIN OF WEST TEXAS...AND CU IS DISCERNIBLE
UNDER THIN CIRRUS SHIELD.  A SURFACE TROUGH/LOW WAS PARKED OVER
FAR WEST/SOUTHWEST TEXAS AS SOUTHEASTERLY FLOW CONTINUES TO PUMP
COPIOUS AMOUNTS OF MOISTURE OVER THE CWA.

THINK MODERATE AMOUNT OF INSOLATION OVER THE HIGHER TERRAIN INTO THE
STOCKTON PLATEAU WILL AID THUNDERSTORM DEVELOPMENT THROUGH LATE THIS
AFTERNOON AS ANOTHER SHORTWAVE TROUGH SPINS NORTH/NORTHEASTWARD
AHEAD OF CUTOFF LOW.  A 100 KT H25 JET IS ALSO PROGGED TO NOSE INTO
WESTERN PORTIONS OF THE CWA BY EARLY THIS EVENING...PROVIDING
VENTILATION FOR ANY STORMS THAT DO DEVELOP.  SINCE MID LEVEL LAPSE
RATES WILL BE 7.5 TO 8 C/KM...0 TO 6 KM BULK SHEAR VECTORS 60 TO 70
KT...AND SFC BASED CAPE AT LEAST 1000 J/KG THINK WE COULD SEE LARGE
HAIL PRODUCING STORMS.  THERE IS ALSO SOME MID LEVEL DRY AIR NOTED
IN MODEL FORECAST SOUNDINGS THERE TOO...SO DAMAGING WINDS WILL ALSO
BE POSSIBLE WITH ANY STORMS.  LASTLY...PWATS ARE AROUND 1 INCH MOST
LOCATIONS...WHICH IS ROUGHLY 250% ABOVE NORMAL FOR THIS TIME OF
YEAR.  THINK SOME LOCATIONS COULD SEE HEAVY RAINFALL...BUT IT SHOULD
REMAIN ISOLATED.  LOCATIONS ALONG AND NORTH OF A MARFA...ALPINE...
MONAHANS...ANDREWS...AND LAMESA LINE COULD SEE SEVERE STORMS THROUGH
LATE AFTERNOON AND EARLY THIS EVENING.  MENTIONED ALL OF THE ABOVE
IN THE HWO.

WENT WITH PERSISTENCE FOR OVERNIGHT LOWS AS DEWPOINTS HAVE NOT
CHANGED MUCH AND CLOUD COVER WILL BE PREVALENT.  WINDS WILL REMAIN
RELATIVELY TAME OVERNIGHT...EXCEPT OF COURSE AROUND IN AND NEAR
THUNDERSTORMS.

.LONG TERM...
THE UPPER LEVEL LOW IS ROTATING OVER THE BAJA PENINSULA THIS
AFTERNOON.  THIS LOW WILL MOVE TO THE NORTHEAST THROUGH MEXICO...NEW
MEXICO AND THEN NORTH INTO COLORADO OVER THE NEXT TWO DAYS.
CIRCULATION AROUND THE TROUGH/CUTOFF LOW WILL PULL MID AND UPPER
LEVEL MOISTURE FROM THE PACIFIC INTO WEST TEXAS AND SOUTHEASTERN NEW
MEXICO.

PRECIPITATION CONCERNS AND SEVERE WEATHER POTENTIAL THROUGH THE
WEEKEND WILL BE THE MAIN CONCERNS WITH THIS FORECAST PACKAGE AGAIN.
PROGGED PRECIPITABLE WATER VALUES REMAIN THREE TO FOUR TIMES NORMAL
VALUES OVER THE NEXT TWO DAYS.  THIS WILL PROVIDE PLENTY OF MOISTURE
FOR THE DEVELOPMENT OF THUNDERSTORMS AS WELL AS HEAVY RAIN PRODUCING
STORMS.  MULTIPLE SHORTWAVES WILL TRANSLATE THROUGH THE UPPER LEVEL
FLOW AHEAD OF THE STORM SYSTEM PROVIDING SUBSTANTIAL LIFT ACROSS
MUCH OF THE WARNING AREA.  MID-LEVEL LAPSE RATES APPROACHING 8
DEGREES/KM AND LI/S APPROACHING NEGATIVE 6 INDICATE INSTABILITY
ACROSS MUCH OF THE AREA FRIDAY AND SATURDAY.  SBCAPE IS ABOUT THE
SAME BOTH FRIDAY AND SATURDAY BUT SLIGHTLY HIGHER SATURDAY WITH
SLIGHTLY HIGHER TEMPERATURES EXPECTED.  THE SPC HAS THE AREA
HIGHLIGHTED IN THEIR CURRENT SEVERE WEATHER OUTLOOKS FOR BOTH DAYS.
AGAIN...WHILE THE ENTIRE AREA WILL LIKELY GET SOME BENEFICIAL
RAINFALL...THE BEST AREAS FOR HEAVY RAIN AND SEVERE WEATHER WILL
DEPEND ON THE TRACK OF THE UPPER LEVEL LOW.  THE FURTHER WEST THE
UPPER LOW...THE FURTHER WEST THE BEST CHANCES OF HEAVY RAIN AND
SEVERE WEATHER.  BELIEVE ANY ACTIVITY ON SUNDAY WILL BE MORE HEAVY
RAIN/FLASH FLOODING RELATED AS OPPOSED TO SEVERE WEATHER.

AT THIS POINT...LEANING TOWARDS A FLASH FLOOD WATCH FOR FRIDAY
AFTERNOON INTO SATURDAY MORNING FOR SOUTHEASTERN NEW MEXICO AND THE
NORTHWESTERN PERMIAN BASIN.  PRECIPITATION AMOUNTS WILL RUN BETWEEN
TWO AND A HALF AND THREE INCHES OVER NORTHERN LEA COUNTY...GAINES
COUNTY...AND DAWSON COUNTY.  TWO TO TWO AND A HALF INCHES OVER THE
REST OF THE NORTHWESTERN BASIN AND LEA COUNTY.  ONE AND A HALF TO
TWO INCHES OF RAIN ARE EXPECTED OVER EDDY COUNTY.  THESE ARE STORM
TOTAL AMOUNTS RUNNING FROM TODAY THROUGH SUNDAY NIGHT.  THIS AMOUNT
OF RAIN...ESPECIALLY IF STORMS TRAIN OVER THE SAME AREAS...WILL
CAUSE FLASH FLOODING.  COORDINATION WITH WEST GULF RFC INDICATES
THAT THE HEAVIEST RAINFALLS WILL NOT CAUSE FLOODING ALONG AREA
RIVERS AS THEY ARE RUNNING ON THE LOW SIDE.  BECAUSE OF THE
UNCERTAINTY ASSOCIATED WITH THE MOVEMENT OF THE UPPER LEVEL
LOW...WILL HOLD OFF ON ISSUING ANY FLOOD PRODUCT WITH THIS PACKAGE
BUT WILL MENTION IN HWOMAF AND SPSMAF.

BEYOND SUNDAY...WILL EITHER LEAVE CURRENT GRIDS OR POPULATE WITH THE
MOST RECENT RUN OF THE GFS.  A QUICK GLANCE AT MODELS AND GUIDANCE
INDICATES TEMPERATURES SLIGHTLY ABOVE NORMAL WITH A POSSIBILITY OF
ISOLATED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON MOST DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              62  72  61  73  /  50  60  70  60
CARLSBAD NM                56  71  60  71  /  60  70  70  40
DRYDEN TX                  64  73  65  76  /  30  60  70  40
FORT STOCKTON TX           63  73  63  74  /  50  60  70  40
GUADALUPE PASS TX          53  67  53  67  /  50  70  70  30
HOBBS NM                   57  70  50  70  /  60  70  80  50
MARFA TX                   49  69  48  70  /  40  60  70  30
MIDLAND INTL AIRPORT TX    62  72  62  72  /  50  60  70  50
ODESSA TX                  62  73  63  72  /  50  60  70  50
WINK TX                    65  77  59  78  /  50  60  70  50

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

67/74
Hazardous weather outlook, Mar 22, 12:54 PM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1254 PM CDT THU MAR 22 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-231800-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
1254 PM CDT THU MAR 22 2007 /1154 AM MDT THU MAR 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED...GENERALLY ALONG AND NORTH OF THE DAVIS MOUNTAINS...
GLASS MOUNTAINS...AND STOCKTON PLATEAU THROUGH TONIGHT.  MORE
ISOLATED SHOWERS AND STORMS WILL BE POSSIBLE SOUTH ACROSS THE BIG
BEND REGION AND LOWER TRANS PECOS.

SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL...
DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL THE MAIN THREATS.
LOCATIONS THAT WILL BE MOST SUSCEPTIBLE TO SEVERE STORMS WILL BE
ALONG AND NORTH OF A MARFA...ALPINE...MONAHANS...ANDREWS...AND
LAMESA LINE. WESTERN PORTIONS OF THIS AREA WILL LIKELY SEE SEVERE
STORMS THIS AFTERNOON...WITH THE STORMS SPREADING NORTH
NORTHEASTWARD THIS EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE LIKELY AGAIN FRIDAY AND SATURDAY ACROSS ALL
OF SOUTHEAST NEW MEXICO AND WEST TEXAS...WITH SCATTERED STORMS
ALSO POSSIBLE SUNDAY.

THE GREATEST CHANCE OF SEVERE THUNDERSTORMS APPEARS WILL BE ON
FRIDAY OVER MOST OF SOUTHEAST NEW MEXICO AND WEST TEXAS.  LARGE
HAIL...DAMAGING WINDS...AND HEAVY RAINFALL WILL BE THE MAIN
THREATS.

SEVERAL ROUNDS OF THUNDERSTORMS COULD AFFECT THE GUADALUPE
MOUNTAINS...UPPER TRANS PECOS...SOUTHEAST NEW MEXICO PLAINS...AND
NORTHERN PERMIAN BASIN ON FRIDAY AND SATURDAY.  THEREFORE...THESE
AREAS WILL BE MOST SUSCEPTIBLE TO THE ISSUANCE OF A FLASH FLOOD
WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE INITIATED BY 200 PM CDT FROM THE
DAVIS AND GLASS MOUNTAINS...NORTH AND NORTHEASTWARD ACROSS THE VAN
HORN AREA...GUADALUPE MOUNTAINS...UPPER TRANS PECOS...SOUTHEAST
NEW MEXICO PLAINS...AND WESTERN AND NORTHERN PERMIAN BASIN.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Mar 22, 2:59 PM CDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
259 PM CDT THU MAR 22 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-230300-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE...
FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON...
SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS
255 PM CDT THU MAR 22 2007 /155 PM MDT THU MAR 22 2007/

...STORMS ARE EXPECTED ACROSS A LARGE PART OF THE AREA THROUGH
SATURDAY...

DEEP MOISTURE IN ADVANCE OF A POWERFUL UPPER STORM SYSTEM HAS
RESULTED IN CONDITIONS FAVORABLE FOR THE DEVELOPMENT OF SHOWERS
AND STORMS TONIGHT THROUGH SATURDAY NIGHT. WIND PROFILES AND
INSTABILITY SUGGEST THAT SOME STORMS WILL BE SEVERE WITH LARGE
HAIL AND DAMAGING WINDS. TONIGHT...THE FAVORED AREA FOR SEVERE
STORMS IS IN THE TRANS PECOS REGION AND IN SOUTHEAST NEW MEXICO AS
STORMS DEVELOP NEAR THE HIGHER TERRAIN AND THEN MOVE NORTHEAST
INTO THE PLAINS LATER TONIGHT.

AS THE UPPER STORM SYSTEM MOVES FARTHER EAST FRIDAY...ANOTHER
ROUND OF STORMS IS EXPECTED. SOUTHEAST LOW LEVEL FLOW WILL
INCREASE ACROSS THE AREA FRIDAY WHICH WILL HOLD RICH MOISTURE IN
PLACE. AGAIN STORMS ARE FAVORED TO FORM IN THE WESTERN AREAS WHERE
THE BETTER INSTABILITY AND UPSLOPE LOW LEVEL FLOW WILL AID DEVELOPMENT.
LARGE HAIL...WIND GUSTS OVER 60 MPH...A LOW PROBABILITY TORNADO
THREAT...AND FLASH FLOODING ARE THE PRIMARY CONCERNS.

UPPER LEVEL STORM SYSTEMS ACROSS NORTHERN MEXICO ARE TYPICALLY
DIFFICULT TO FORECAST WITH RESPECT TO TIMING AND POSITION. THE
LATEST CONSENSUS IS THAT THIS STORM SYSTEM WILL LIFT ACROSS NEW
MEXICO EARLY SATURDAY WITH THE BULK OF PRECIPITATION AND STORMS
EXPECTED TO MOVE ACROSS SOUTHEAST NEW MEXICO AND THE NORTHWEST
PERMIAN BASIN LATER FRIDAY AND EARLY SATURDAY. IF STORM TRACK AND
TIMING OF THE SYSTEM CHANGES UPCOMING FORECAST WILL NEED TO BE
ADJUSTED. STAY TUNED TO THE LATEST FORECAST IN THIS DEVELOPING
SITUATION.
Special weather statement, Mar 22, 6:07 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
607 PM CDT THU MAR 22 2007

TXZ081-230000-
BIG BEND AREA-
607 PM CDT THU MAR 22 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN BREWSTER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF CASTOLON OR 8
MILES SOUTHEAST OF LAJITAS AT 607 PM CDT...MOVING NORTHEAST AT 20
MPH. THIS STORM WILL CAPABLE OF PRODUCING HAIL...WIND GUSTS TO 55
MPH...AND BRIEF HEAVY RAIN AS IT MOVES NORTHEAST TO NEAR TERLINGUA
BY 625 PM CDT.
Special weather statement, Mar 22, 7:33 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
733 PM CDT THU MAR 22 2007

TXZ079-080-230100-
PRESIDIO VALLEY-MARFA PLATEAU-
733 PM CDT THU MAR 22 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN PRESIDIO COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF BIG BEND RANCH
STATE PARK AT 733 PM CDT...MOVING NORTHEAST AT 30 MPH. THIS STORM
WILL AFFECT THE BIG BEND RANCH STATE PARK. THIS STORM WILL CAPABLE
OF PRODUCING HAIL...WIND GUSTS TO 50 MPH AND BRIEF HEAVY RAIN.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHWEST TEXAS.
Special weather statement, Mar 22, 8:09 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
809 PM CDT THU MAR 22 2007

TXZ057-058-258-230215-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
GUADALUPE MOUNTAINS-
809 PM CDT THU MAR 22 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CULBERSON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME WEST CENTRAL CULBERSON
COUNTY AT 809 PM CDT...MOVING NORTHEAST AT 30 MPH. THIS STORM
WILL AFFECT MOTORISTS ON STATE HIGHWAY 54 NORTH OF VAN HORN.

STORM INTENSITY IS INCREASING...AND HAIL...STRONG WINDS NEAR 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN ARE PROBABLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHWEST TEXAS.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Mar 22, 8:20 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
820 PM CDT THU MAR 22 2007

TXZ060-067-230215-
WINKLER-WARD-
820 PM CDT THU MAR 22 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL WARD AND WINKLER
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF WINK AT 820 PM
CDT...MOVING NORTHEAST AT 20 MPH.  THIS STORM IS ABOUT TO CROSS
TEXAS HIGHWAY 115...5 TO 10 MILES NORTH OF PYOTE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHEAST NEW MEXICO.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 7:42 PM CDTSevere Thunderstorm WarningMAFBrewster63 min
Mar 22, 8:30 PM CDTSevere Thunderstorm WarningMAFTerrell60 min
Mar 22, 9:30 PM CDTSevere Thunderstorm WarningMAFTerrell60 min
Mar 23, 11:03 AM CDTFlash Flood WatchMAFAndrews, Dawson, Gaines, Martin19 hr
Mar 23, 4:06 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves54 min
Mar 23, 4:41 PM CDTSevere Thunderstorm WarningMAFBrewster64 min
Mar 23, 5:45 PM CDTSevere Thunderstorm WarningMAFBrewster60 min
Mar 23, 6:01 PM CDTTornado WarningMAFBrewster29 min
Mar 23, 6:20 PM CDTTornado WarningMAFPecos55 min
Mar 23, 6:34 PM CDTSevere Thunderstorm WarningMAFReeves56 min
Mar 23, 6:34 PM CDTSevere Thunderstorm WarningMAFReeves56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.